Minnesota, 2005Damaging Wind in Minnesota, June 20, 2005
June 20, 2005 · NWS FSD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 20, 2:30 PM CST, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 20, 2:30 PM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT MON JUN 20 2005
.DISCUSSION...
ONGOING SVR WX. NO DISCUSSION.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
Hazardous weather outlook, Jun 20, 12:19 PM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
119 PM CDT MON JUN 20 2005
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
119 PM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG A SERIES OF OUTFLOW
BOUNDARIES NORTH OF INTERSTATE 90 THIS AFTERNOON AND
EVENING...THEN PROGRESS SOUTHEAST OVER THE AREA. A FEW OF THE
STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND PENNY SIZE
HAIL AS THE PRIMARY THREAT...ESPECIALLY ALONG AND NORTH OF
INTERSTATE 90. HOWEVER...THERE IS AN ISOLATED TORNADO THREAT
ALONG ANY OF THESE BOUNDARIES THROUGH THE EARLY EVENING HOURS.
EXCESSIVE TEMPERATURES...
HEAT INDICES WILL RISE INTO THE 100 TO 105 RANGE THIS AFTERNOON
WEST OF INTERSTATE 29...AS TEMPERATURES RISE INTO THE LOWER 90S
AND DEW POINTS REMAIN IN THE 70 TO 75 RANGE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS STILL A CHANCE OF THUNDERSTORMS REDEVELOPING NORTH OF
INTERSTATE 90 TUESDAY AFTERNOON AND MOVING SOUTHEAST THROUGH THE
AREA TUESDAY NIGHT. A FEW OF THESE STORMS COULD ALSO BE SEVERE.
A COLD FRONT SHOULD MOVE SOUTHEAST OVER THE AREA THURSDAY
NIGHT...BRINGING A CHANCE OF THUNDERSTORMS ALONG WITH IT. A FEW
OF THESE STORMS COULD BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM NORTH OF INTERSTATE
90.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
BT
In the hours before
Special weather statement, Jun 20, 7:03 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
803 PM CDT MON JUN 20 2005
IAZ001-012-020-031-NEZ013-014-SDZ062-067-070-071-210200-
CLAY-DAKOTA NE-DIXON NE-LINCOLN-LYON IA-MINNEHAHA-PLYMOUTH IA-
SIOUX IA-UNION-WOODBURY IA-
803 PM CDT MON JUN 20 2005
...TRAVEL HIGHLY DISCOURAGED IN UNION AND CLAY COUNTIES OF SOUTH
DAKOTA...
A PAIR OF MASSIVE STORMS HAVE BEEN SLOWLY MOVING SOUTH OVER THE
LAST HOUR OR SO. GOLF BALL SIZE HAIL...POTENTIAL FLASH FLOODING AND
WIND GUSTS TO 60 MPH HAVE ALL BEEN REPORTED. IF YOU PLAN ANY TRAVEL
ALONG INTERSTATE 29 BETWEEN BERESFORD AND ELK POINT...OR ANY
HIGHWAYS WITHIN A 30 MPH RADIUS OF THIS AREA...PLEASE POSTPONE YOUR
PLANS.
08
Local storm report, Jun 20, 7:15 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
815 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL BALATON 44.23N 95.87W
06/20/2005 0.75 INCH LYON MN LAW ENFORCEMENT
FOR ABOUT 1 MINUTE, ANOTHER OFFICER REPORTED QUARTER
SIZED HAIL AT 806 PM, BUT IT WAS DONE BEFORE 807 PM. MOST
OF THE HAIL REPORTED FROM TWO OFFICERS WAS DIME SIZED.
0805 PM HAIL CROOKS 43.66N 96.81W
06/20/2005 1.00 INCH MINNEHAHA SD NWS EMPLOYEE
&&
TRMLocal storm report, Jun 20, 7:20 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
820 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 2 N SIOUX FALLS 43.57N 96.73W
06/20/2005 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
&&
TRMLocal storm report, Jun 20, 8:03 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD VERMILLION 42.78N 96.93W
06/20/2005 CLAY SD EMERGENCY MNGR
IN ADDITION TO FLOODING ALL THROUGH TOWN, SEVERAL TREES
AND HOUSES HAVE BEEN DAMAGED BY WATER AND WIND.
&&
TRMLocal storm report, Jun 20, 8:28 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
928 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL VERMILLION 42.78N 96.93W
06/20/2005 0.88 INCH CLAY SD FIRE DEPT/RESCUE
0838 PM TSTM WND GST VERMILLION 42.78N 96.93W
06/20/2005 0 MPH CLAY SD AMATEUR RADIO
WINDS GUSTING UP TO 70 MPH WERE CAUSING THE POWER TO GO
IN AND OUT.
0842 PM HAIL 2 SE LAKE BENTON 44.24N 96.26W
06/20/2005 1.00 INCH LINCOLN MN TRAINED SPOTTER
0855 PM HAIL PARKER 43.40N 97.14W
06/20/2005 0.75 INCH TURNER SD EMERGENCY MNGR
0902 PM HAIL RUTHTON 44.18N 96.10W
06/20/2005 1.00 INCH PIPESTONE MN TRAINED SPOTTER
0902 PM HAIL 1 E PARKER 43.40N 97.12W
06/20/2005 1.00 INCH TURNER SD EMERGENCY MNGR
0919 PM HAIL 4 SW PARKER 43.36N 97.19W
06/20/2005 1.75 INCH TURNER SD EMERGENCY MNGR
&&
TRMLocal storm report, Jun 20, 8:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
945 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL LAKE WILSON 43.99N 95.95W
06/20/2005 0.75 INCH MURRAY MN PUBLIC
0830 PM TSTM WND DMG 16 S BERESFORD 42.85N 96.78W
06/20/2005 UNION SD PUBLIC
LARGE TREE BRANCHES DOWN AND SWING BLOWN OVER.
&&
GHThunderstorm Wind, Rock
- When
- June 20, 8:55 PM CST
- Where
- Rock County, 1 mi N of Magnolia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.667, -96.083
Thunderstorm winds caused tree damage, including 2 to 3 inch diameter branches blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 20, 20052 injured · F2 · 36 events
- Flash Flooding and Hail in Montana, June 20 to 21, 2005$1.2 million · 2.75 in hail · 28 events
- Tornado and Hail in Iowa, June 20, 20051 injured · $221,000 · F0 · 51 events
- Flash Flooding and Hail in Minnesota, June 20, 2005$23,000 · 1.75 in hail · 83 events
- Tornadoes and Flash Flooding in North Dakota, June 20 to 22, 2005F1 · 29 events
- Damaging Wind in Iowa, June 20, 2005$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 20, 2005$20,000 · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 20, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, June 20, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Iowa, June 20, 2005$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 20, 20051 injured · $8,000 · 1 in hail · 5 events
- Damaging Wind in Tennessee, June 20, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458162.